Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 1, 2020, 5:53 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2020, 5:53 PM CDT (22:53 UTC)
- Expired
- Sep 1, 2020, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:56 PM CDT | FLASH FLOOD | 3 Ne La Vergne, TN | TSPOTTER REPORT OF STREET FLOODING OCCURING BETWEEN SAND HILL CEMETERY AND SMYRNA AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WGUS54 KOHX 012253
FFWOHX
TNC037-149-187-020045-
/O.NEW.KOHX.FF.W.0030.200901T2253Z-200902T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
553 PM CDT Tue Sep 1 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Western Rutherford County in middle Tennessee...
Eastern Williamson County in middle Tennessee...
* Until 745 PM CDT.
* At 553 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Walterhill, Eagleville, Triune and Rockvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3598 8687 3610 8652 3605 8644 3603 8640
3604 8639 3604 8638 3603 8638 3603 8639
3601 8638 3602 8637 3601 8636 3599 8633
3599 8632 3570 8643 3572 8673 3597 8664
FLASH FLOOD...RADAR INDICATED
$$
Barnwell3 follow-up statements
803
WGUS54 KOHX 020021
FFWOHX
TNC037-149-187-020215-
/O.EXT.KOHX.FF.W.0030.000000T0000Z-200902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
721 PM CDT Tue Sep 1 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Eastern Williamson County in middle Tennessee...
* Until 915 PM CDT.
* At 721 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Walterhill and Triune.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3598 8687 3610 8652 3603 8640 3604 8639
3604 8638 3603 8638 3603 8639 3601 8638
3602 8637 3599 8633 3572 8673 3597 8664
FLASH FLOOD...RADAR INDICATED
$$
Barnwell835
WGUS74 KOHX 020042
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
742 PM CDT Tue Sep 1 2020
TNC037-149-187-020215-
/O.CON.KOHX.FF.W.0030.000000T0000Z-200902T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-Rutherford TN-Williamson TN-
742 PM CDT Tue Sep 1 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT THIS
EVENING FOR SOUTHEASTERN DAVIDSON, NORTHWESTERN RUTHERFORD AND
EASTERN WILLIAMSON COUNTIES...
At 742 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Walterhill and Triune.
Mill Creek at Nolensville has reached Action Stage of 11.0 feet, and
continues to rise
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3598 8687 3610 8652 3603 8640 3604 8639
3604 8638 3603 8638 3603 8639 3601 8638
3602 8637 3599 8633 3572 8673 3597 8664
FLASH FLOOD...RADAR INDICATED
$$
Barnwell997
WGUS54 KOHX 020159
FFWOHX
TNC037-149-187-020315-
/O.EXT.KOHX.FF.W.0030.000000T0000Z-200902T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
859 PM CDT Tue Sep 1 2020
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Southeastern Davidson County in middle Tennessee...
Northwestern Rutherford County in middle Tennessee...
Eastern Williamson County in middle Tennessee...
* Until 1015 PM CDT.
* At 859 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen earlier this evening. Flash flooding is ongoing and
water should begin to recede over the next hour.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Walterhill and Triune.
Mill Creek at Nolensville has reached Action Stage of 11.0 feet, and
will crest just below flood stage of 13 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3598 8687 3610 8652 3603 8640 3604 8639
3604 8638 3603 8638 3603 8639 3601 8638
3602 8637 3599 8633 3572 8673 3597 8664
FLASH FLOOD...RADAR INDICATED
$$
BarnwellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:42 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 1, 2:42 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 242 PM CDT Tue Sep 1 2020 .DISCUSSION... Current radar trends indicate showers and thunderstorms will move into the west and southwest portions of the mid-state this afternoon and evening. Most of the activity is expected to remain sub-severe with wind gusts to 40mph and heavy rain, but an isolated severe storm may be possible especially west of the plateau. During the overnight hours, short-term models indicate a band of heavy rain setting up for areas north of I-40. An axis of higher precipitable water ranging from 2.0 to 2.5 inches, theta-e advection, southwesterly 850mb winds of 30-35kts, and moisture transport all peak between 06Z and 14Z. The best time for the highest rainfall rates look to be between 08Z to 12Z. HRRR depicts 1 hour rainfall amounts of an inch in some places, and it's likely rainfall totals of 2 inches or more may be possible for some localized areas by daybreak. The favored areas are north of I-40 and west of I-65 between 06Z and 12Z, with areas east of I-65 being impacted more towards daybreak and into the morning hours. GFS shows a repeat for Wednesday night with similar parameters as above, and even similar time frames. It shows this boundary a little further south, more along the I-40 corridor. So we'll see how tonight pans out to get a better handle on the chances for heavy rain and flash flooding tomorrow night. Having been in a wet pattern the last several days, soil moisture is high and intense rainfall will quickly runoff and overwhelm the smaller basins. This boundary pushes through Friday, followed by cooler and drier conditions for Saturday and Sunday. Expect highs in the low to mid 80s with overnight lows in the low 60s. Might even see some upper 50s Sunday morning. Enjoy the weekend because low shower and thunderstorm chances return on Monday and increase for Tuesday. && .AVIATION... 18Z TAF DISCUSSION. MVFR/VFR CIGs continue this afternoon. A line of TSRA with gusty winds will approach CKV in the next hour or so, reducing VIS/CIGs. More TSRA are expected to develop and push toward BNA/MQY and perhaps CSV this aft/eve. Activity may wane after 01z-02z, with some CIG improvement at BNA/MQY/CSV. After 06z-09z Wed, more SHRA/TSRA looks to develop and impact CKV/BNA/MQY. SW winds may pick up toward the end of the TAF to around 10-15 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 74 88 73 87 71 / 40 60 40 60 30 Clarksville 73 84 72 84 68 / 70 60 70 60 30 Crossville 70 85 69 83 67 / 10 40 30 60 30 Columbia 73 88 72 88 70 / 30 40 30 50 20 Lawrenceburg 73 88 71 88 69 / 0 30 30 50 20 Waverly 73 85 72 85 69 / 70 70 50 60 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......05 AVIATION........Schaper
Hazardous weather outlook, Sep 1, 5:06 AM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Tue Sep 1 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-021015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Tue Sep 1 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected again today, mainly during the afternoon. A few of these storms may become strong to severe, with wind gusts of 40 mph or greater and brief, localized flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 08
In the hours before
Special weather statement, Sep 1, 5:01 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
501 PM CDT Tue Sep 1 2020
TNZ027-059-062-012245-
Rutherford TN-Williamson TN-Davidson TN-
501 PM CDT Tue Sep 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...CENTRAL
RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES UNTIL 545 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Murfreesboro, Franklin, Smyrna, Brentwood, La Vergne, Nolensville,
Thompson's Station, Walterhill, Antioch and Triune.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3606 8644 3605 8644 3605 8643 3603 8640
3604 8639 3601 8638 3602 8637 3599 8633
3579 8635 3580 8688 3601 8690 3610 8652
TIME...MOT...LOC 2201Z 257DEG 31KT 3589 8680
BarnwellLocal storm report, Sep 1, 5:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
531 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLASH FLOOD 1 S FRANKLIN 35.91N 86.84W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
REPORT OF WATER COVERING ROADS AT INTERSECTION OF
SOUTHWINDS DRIVE AND KENNEDY COURT.
&&
EVENT NUMBER OHX2000518
CMALocal storm report, Sep 1, 5:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 1 NE FRANKLIN 35.94N 86.83W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
WATER COVERING ASPEN ROAD AND JORDAN ROAD INTERSECTION.
WATER ON RUSH STREET AS WELL.
&&
EVENT NUMBER OHX2000519
CMALocal storm report, Sep 1, 5:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 3 WSW ARRINGTON 35.86N 86.77W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
ESTIMATED 3" TO 6" OF WATER ON RAOADS AT INTERSECTION
OF ARNO AND PEYTONSVILLE TRINITY ROADS.
&&
EVENT NUMBER OHX2000520
CMALocal storm report, Sep 1, 5:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 3 WSW ARRINGTON 35.86N 86.77W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
ESTIMATED 3" TO 6" OF WATER ON ROADS AT INTERSECTION OF
ARNO AND PEYTONSVILLE TRINITY ROADS.
&&
CORRECTED FATALITIES...INJURIES
EVENT NUMBER OHX2000520
CMASpecial weather statement, Sep 1, 5:39 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
539 PM CDT Tue Sep 1 2020
TNZ008-028-012315-
Wilson TN-Sumner TN-
539 PM CDT Tue Sep 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMNER AND CENTRAL
WILSON COUNTIES UNTIL 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belinda City, or 7 miles southwest of Lebanon, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Tuckers Crossroads,
Bledsoe Creek State Park, Dickerson Chapel Recreation Area and
Gladeville.
This includes the following highways...
Interstate 40 between mile markers 226 and 246.
Interstate 840 between mile markers 68 and 76.
LAT...LON 3634 8627 3630 8627 3631 8625 3633 8625
3628 8613 3627 8612 3626 8612 3624 8611
3623 8612 3621 8611 3604 8635 3613 8653
3614 8653 3614 8654 3639 8638
TIME...MOT...LOC 2238Z 215DEG 31KT 3611 8640
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 1:50 PM CDT | Special Weather Statement | OHX | Stewart | 40 min |
| Sep 1, 2:36 PM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| Sep 1, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 41 min |
| Sep 1, 3:31 PM CDT | Special Weather Statement | OHX | Dickson | 29 min |
| Sep 1, 3:36 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 39 min |
| Sep 1, 3:52 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 3 hr |
| Sep 1, 3:52 PM CDT | Areal Flood Advisory | OHX | Lawrence | 113 min |
| Sep 1, 3:59 PM CDT | Special Weather Statement | OHX | Dickson | 46 min |
| Sep 1, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Dickson, Hickman, Maury, Williamson | 38 min |
| Sep 1, 4:28 PM CDT | Tornado Warning | OHX | Williamson | 32 min |
| Sep 1, 4:51 PM CDT | Special Weather Statement | OHX | Rutherford | 39 min |
| Sep 1, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 33 min |
| Sep 1, 5:01 PM CDT | Special Weather Statement | OHX | Rutherford | 44 min |
| Sep 1, 5:16 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson | 3 hr |
| Sep 1, 5:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 39 min |
| Sep 1, 5:27 PM CDT | Flash Flood Warning | OHX | Maury, Williamson | 4 hr |
| Sep 1, 5:39 PM CDT | Special Weather Statement | OHX | Wilson | 36 min |
| Sep 1, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 46 min |
| Sep 1, 6:14 PM CDT | Areal Flood Advisory | OHX | Wilson | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.